[Skip to Content]
[Skip to Content Landing]
Article
July 1996

Occurrence of Alopecia Areata in a Patient Receiving Systemic Cyclosporine A

Author Affiliations

Department of Dermatology University of Bologna via Massarenti 1 40138 Bologna, Italy

Arch Dermatol. 1996;132(7):843-844. doi:10.1001/archderm.1996.03890310135031
Abstract

In the last few years several authors have shown that oral cyclosporine A is effective in the treatment of alopecia areata (AA). Herein we report a case of severe AA in a liver transplant recipient taking oral cyclosporine A.

Report of a Case.  A 22-year-old woman consulted us because of alopecia universalis of 2 years' duration associated with nail dystrophy. The medical history revealed that the patient had received a liver transplant in 1991 because of hepatic cirrhosis following hepatitis B. After transplantation she was initially treated with cyclosporine A at a dosage of 6 mg/kg per day and methylprednisolone at a dosage of 200 mg/d. The cyclosporine A dosage was reduced to 5 mg/kg per day in May 1991 and to 4 mg/kg per day in December 1991. Treatment with methylprednisolone was interrupted in May 1991. In February 1992 the oral dosage of cyclosporine A was decreased to 3.5

First Page Preview View Large
First page PDF preview
First page PDF preview
×